Alert archive / Alabama / Special Weather Statements in 2016
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jun 14, 2016, 1:17 PM CDT for Baldwin County, Alabama. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2016, 1:17 PM CDT (18:17 UTC)
- Expired
- Jun 14, 2016, 2:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Mobile, AL
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 45 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.3 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2263 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 712 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
404
WWUS84 KMOB 141817
SPSMOB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
117 PM CDT TUE JUN 14 2016
ALZ059-261-262-141900-
MOBILE INLAND AL-ESCAMBIA AL-BALDWIN INLAND AL-
117 PM CDT TUE JUN 14 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN BALDWIN...NORTHEASTERN MOBILE AND SOUTHWESTERN ESCAMBIA
COUNTIES UNTIL 200 PM CDT...
AT 117 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED OVER AXIS...OR
OVER CREOLA...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BAY MINETTE...SATSUMA...CREOLA...STOCKTON...AXIS AND I65 AND AL 225.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3079 8801 3079 8802 3093 8813 3123 8775
3101 8756 3100 8759 3100 8760 3099 8760
3080 8798 3079 8799 3078 8801
TIME...MOT...LOC 1817Z 233DEG 32KT 3091 8800
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 14, 1:07 PM CDT, 10 minutes earlier.
Area forecast discussion, Jun 14, 1:07 PM CDT, 10 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 107 PM CDT TUE JUN 14 2016 .DISCUSSION...See updated information below. && .UPDATE...Scattered to occasionally numerous convection over the western half of the area will gradually spread eastward over the remainder of the area through the afternoon. While coverage may temporarily diminish over the western portion of the area during this transition, expect additional convection to develop over this portion later in the afternoon. As such will continue with the current package with no significant updates planned at the moment. /29 && .AVIATION... 18Z issuance...Showers and storms will continue to spread from southeast Mississippi and southwestern Alabama further east through the day. Wind gusts to 35 knots will be possible with the storms. Expect convection to diminish this evening with isolated to occasionally scattered convection continuing overnight, then beginning to increase late Wednesday morning. Southerly winds of 5-10 knots becomes light tonight, then switches to the west/southwest of 5-10 mph Wednesday morning. /29 && .PREV DISCUSSION... /issued 640 AM CDT TUE JUN 14 2016/ DISCUSSION...Updated for latest aviation discussion below. AVIATION... 12Z issuance...VFR to MVFR cigs through 15.12z. Lower cigs mostly in and around showers and thunderstorms that will become better developed by late morning continuing through late afternoon or early evening. Winds will be mostly south to southwest at 5 to 10 knots through early this evening then becoming light and variable later this evening and overnight. 32/ee PREV DISCUSSION... /issued 505 AM CDT TUE JUN 14 2016/ NEAR TERM /Now Through Tuesday night/...Persistent weak upper trof over the lower ms river valley and central gulf states this morning will continue to fill and drift further eastward through tonight. With this pattern better forcing in the mid levels will continue across the forecast area through early tonight as another weak impulse tracks mainly eastward along the base of the upper trof. With ample moisture across the deep south...pwats still above 2.0 inches across the entire central gulf coast region...marginal capes between 1500 and 2000 j/kg and the better forcing still lingering across the deep south expect good coverage of showers and thunderstorms across most interior locations of the forecast area this afternoon and early this evening. The better rain chances will be generally along and north of the I-10 corridor by mid to late afternoon. Model soundings for today continue to show a more moist adiabatic profile with mid to upper lapse rates mostly below 6.0c/km suggesting the growth rate for rapid accent will be somewhat less today lowering the threat for strong to severe thunderstorm development through this evening though will have to continue monitoring for some localized flooding especially in areas where showers and thunderstorms continue to reoccur. Frequent cloud to ground lightning will also be likely due to the deeper moisture profile in the lower to middle layers of the boundary layer. As for temps will use a blend of the warmer mos guidance for highs today then lean a tad warmer then the current mav guidance for lows tonight mostly due to persistence. High temps today will range from the upper 80s to lower 90s for most inland areas today and the mid to upper 80s near the immediate coast. Lows tonight will range from the lower to middle 70s inland and the mid to upper 70s near he immediate coast. 32/ee SHORT TERM /Wednesday Through Thursday night/...The persistent upper level trough in the vicinity of the Central Gulf Coast Region and northern Gulf of Mexico early Wednesday morning will gradually shift eastward Wednesday afternoon into Wednesday night, while an upper level ridge of high pressure gradually builds from Texas toward the Lower Mississippi Valley and into southern portions of Mississippi. A very moist airmass will remain entrenched across our forecast area during the day Wednesday, with precipitable water values continuing to average between 2.0 and 2.25 inches. The combination of the deep moisture, the lingering trough axis to the east and available daytime instability will be sufficient to result in the development of scattered to numerous showers and thunderstorms across the forecast area Wednesday, particularly during the late morning and afternoon. We will keep the higher rain chances confined to interior southwest and south central Alabama, where moisture will be deepest in the vicinity of the trough axis. Locally heavy rainfall will be possible given the high precipitable water values. The deep moisture and MLCAPE values between 1500-2500 J/KG could support a few stronger storms capable of producing strong and gusty downburst winds in excess of 45 mph and frequent cloud to ground lightning strikes. Otherwise, seasonably hot and humid conditions will continue with daytime highs reaching around 90 to the lower 90s. Afternoon heat indices could range from the upper 90s to as high as around 103. The upper trough axis will sag southward near the coast and adjacent offshore waters Wednesday night, and persistent moisture and weak lift will support at least isolated to scattered showers and thunderstorms into Wednesday night, with the best chance near the immediate coast and offshore. Lows Wednesday night range in the 70s. A northwesterly mid level flow will become established across the forecast area Thursday, between the mean trough axis over the Eastern Seaboard and southeastern states and the persistent ridge building over the Plains and toward the Mississippi Valley and Upper Midwest. A slightly drier airmass will begin to push southward toward our forecast area within this flow regime Thursday, but precipitable water values and daytime instability will still be sufficiently high to combine with shortwave impulses in the northwest flow to aid in the development of scattered showers and thunderstorms around the region. Highs Thursday may trend upward a couple of degrees in the lower to mid 90s inland, and around 90 to the lower 90s near the coast. Afternoon heat indices could range as high as 100-105. Isolated to scattered convection becomes more focused near the coast and offshore waters Thursday night with lows once again ranging in the 70s. /21 LONG TERM /Friday Through Monday/...A strong upper level ridge of high pressure will become established over the Desert Southwest, Four Corners Region and adjacent Southern Rockies/Plains this weekend into early next week, while a persistent trough holds in the vicinity of the Eastern Seaboard and Western Atlantic. A drier north to northeast flow pattern will take shape across our forecast area between these features. A weak frontal boundary may also push southward to near the coast or offshore late Friday night into early Saturday, before stalling near the coast or becoming diffuse later in the weekend. Expect scattered showers and storms to continue Friday into Saturday, especially over the southern half of the region, with convective coverage trending more isolated Sunday into Monday as a drier airmass becomes reinforced over the region. Hot temperatures and elevated heat indices continue Friday and Saturday, before slightly cooler max temperatures and somewhat lower dewpoints arrive Sunday and Monday. /21 MARINE...Persistent west to southwest wind flow will continue over the marine area through early sat as a broad surface ridge of high pressure maintains strength over much of the northern gulf. The westerly flow will build later in the week in response to a developing surface trof of low pressure shifting south over the mid Atlantic region and southeast states. As this weak frontal boundary weakens across south ga and northern fl high pressure is reinforced from the northeast leading to a moderate to occasionally strong easterly wind flow over much of the northern and eastern gulf late sat through early next week. 32/ee && .MOB Watches/Warnings/Advisories... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jun 14, 5:15 AM CDT, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 515 AM CDT TUE JUN 14 2016 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-151015- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 515 AM CDT TUE JUN 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE LATE TODAY WITH GUSTY STRAIGHT LINE WINDS AND FREQUENT CLOUD TO GROUND BEING THE MAIN THREATS. SOME LOCALIZED FLOODING MOSTLY WELL INLAND FROM THE COAST WILL ALSO BE POSSIBLE THROUGH EARLY THIS EVENING. THERE IS A MODERATE RISK FOR DANGEROUS RIP CURRENTS ALONG THE GULF BEACHES OF ALABAMA AND NORTHWEST FLORIDA THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE LATE EACH DAY. GUSTY STRAIGHT LINE WINDS...FREQUENT LIGHTNING AND HEAVY RAINFALL WILL ACCOMPANY THE STRONGER STORMS. THERE IS A MODERATE RISK FOR DANGEROUS RIP CURRENTS ALONG THE GULF BEACHES OF ALABAMA AND NORTHWEST FLORIDA THROUGH WEDNESDAY. A HIGHER CHANCE FOR DANGEROUS RIP CURRENTS WILL CONTINUE ALONG THE GULF BEACHES THROUGH THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH MONDAY. GMZ630>635-650-655-670-675-151015- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 515 AM CDT TUE JUN 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE NEAR THE COAST LATE TODAY AND EARLY THIS EVENING. GUSTY STRAIGHT LINE WINDS...FREQUENT LIGHTNING AND HEAVY RAIN WILL ACCOMPANY THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE EACH DAY...ESPECIALLY NEAR THE COAST DURING THE LATE AFTERNOON OR EARLY EVENING HOURS. HAZARDOUS WIND AND WAVE CONDITIONS FOR SMALL CRAFT WILL BE LIKELY LATE IN THE WEEK AND OVER THE WEEKEND.
In the hours before
Special weather statement, Jun 14, 12:29 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1229 PM CDT TUE JUN 14 2016
ALZ264-266-FLZ201-202-141815-
BALDWIN CENTRAL AL-BALDWIN COASTAL AL-ESCAMBIA COASTAL FL-
ESCAMBIA INLAND FL-
1229 PM CDT TUE JUN 14 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN BALDWIN AND SOUTH CENTRAL ESCAMBIA COUNTIES UNTIL 115 PM
CDT...
AT 1229 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR LILLIAN...OR
10 MILES WEST OF ENSLEY...MOVING EAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PENSACOLA...FERRY PASS...BRENT...WEST PENSACOLA...ENSLEY...WARRINGTON...
GONZALEZ...GOULDING...LILLIAN AND MYRTLE GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3038 8751 3056 8753 3062 8726 3060 8724
3060 8722 3059 8723 3059 8722 3057 8722
3057 8721 3056 8721 3056 8720 3054 8718
3059 8721 3058 8716 3038 8713 3037 8714
TIME...MOT...LOC 1729Z 263DEG 12KT 3048 8744Special weather statement, Jun 14, 1:17 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
117 PM CDT TUE JUN 14 2016
ALZ059-261-262-141900-
MOBILE INLAND AL-ESCAMBIA AL-BALDWIN INLAND AL-
117 PM CDT TUE JUN 14 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN BALDWIN...NORTHEASTERN MOBILE AND SOUTHWESTERN ESCAMBIA
COUNTIES UNTIL 200 PM CDT...
AT 117 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED OVER AXIS...OR
OVER CREOLA...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BAY MINETTE...SATSUMA...CREOLA...STOCKTON...AXIS AND I65 AND AL 225.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3079 8801 3079 8802 3093 8813 3123 8775
3101 8756 3100 8759 3100 8760 3099 8760
3080 8798 3079 8799 3078 8801
TIME...MOT...LOC 1817Z 233DEG 32KT 3091 8800The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 12:31 PM CDT | Special Marine Warning | MOB | 59 min | |
| Jun 14, 1:45 PM CDT | Special Weather Statement | MOB | Baldwin | 45 min |
| Jun 14, 2:23 PM CDT | Special Weather Statement | MOB | Escambia | 37 min |
| Jun 14, 2:50 PM CDT | Special Weather Statement | MOB | Escambia | 25 min |
| Jun 14, 12:29 PM CDT | Special Weather Statement | MOB | Escambia | 46 min |
Nearby
Special Weather Statements in Alabama, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.